| Model Number |
CL-936 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/09/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 - concomitant products: cl-936, cl-936 polysorb* 1 vio 90cm gs12 x36, (lot# a5c1940y); cl-936, cl-936 polysorb* 1 vio 90cm gs12 x36, (lot# a5c1940y); cl-936, cl-936 polysorb* 1 vio 90cm gs12 x36, (lot# a5c1940y); cl-936, cl-936 polysorb* 1 vio 90cm gs12 x36, (lot# a5c1940y); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during the hemiarthroplasty, a total of five sutures experienced needle detachment while being removed from the retainer.An additional new suture was used without issue.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted of the returned product noted one suture and one needle.The needle was returned disengaged from the suture.Upon microscopic inspection, instrument marks were noted near the swaged end of the needle.Suture material was observed to be present in the swage, indicating the suture broke off at the swage.A visual inspection of the returned photos showed two foil pouches and a violet suture contained within a clear plastic bag.The foil packages were noted to be torn in the upper right quadrants.Functional testing on the opened complaint device was precluded as the needle was returned detached.It was reported that there was needle detachment while being removed from the retainer.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if the needle is grasped near the swaged end or the tip and could cause bends, breaks, or damage the connection between the needle and suture.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: in handling this or any other suture material, care should be taken to avoid damage from handling.Avoid crushing or crimping damage due to application of surgical instruments, such as forceps or needle holders.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.